Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Incisional hernia repaired, burning pain, fluttering. Mesh reaction?

I had incisional hernia repaired 2yrs ago. Over the last year or so I m feeling the same type of pain I had before the repair. Burning pain and now a new sensation, a crawling/fluttering feeling over the insicion area. There is stiffness and pain around that area, mesh was used to fix the hernia. My doctor said CT scan showed no hernia reoccurrence. Could I be having mesh reaction? Would CT show this? No pain in the morning, but starts once I start eating and unbearable by mid afternoon. Worse when i sit for long periods at work. Even worse if I have gas/ bloating . What can be done? Naproxen, lidoderm patches don t help.
Tue, 8 May 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Procedures
Oncologist, Surgical 's  Response
Did you undergo an open incisional hernia repair or a laparoscopic one?

If you had a laparoscopic repair, then the tacks used to fix the mesh can sometimes lead to the symptoms you are complaining of. In open repair, extensive dissection is done and that can lead to this feeling as well. These complaints will settle down with time. If you are overweight, then try to reduce a couple of kg's and you will feel better.

You have already been assured by getting a CT done that it is not a recurrence. Another possibility could be gastritis or an peptic ulcer. You can try a proton pump inhibitor (pantoprazole, etc) for your pain and see if it helps you out. If the pain still persists, then you should consult your doctor.

Hope you get well soon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, may I answer your health queries right now ? PlHi, I had an incisional hernia repaired in late June; the recovery process went well until last...

Recent questions on  Pantoprazole

doctor1 MD

Hi Dr Charles, I was diagnosed h pylori and was prescribed HP7 Klacid (Clarithromycin, Pantoprazole, Amoxicillin). After starting to take the...

doctor1 MD

I am currently taking protonix & my prescription states that it has to be taken whole.I absolutely cannot & have never been able to swallow any...

doctor1 MD

I am taking the following drugs and am experiencing exercise induced asthma. Female age 68. Beginning and very mild COPD. Lisonopril/hctz,...

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...